Skip to Main content Skip to Navigation
Journal articles

Traceability of locally hamiltonian and locally traceable graphs

Abstract : If $\mathcal{P}$ is a given graph property, we say that a graph $G$ is locally $\mathcal{P}$ if $\langle N(v) \rangle$ has property $\mathcal{P}$ for every $v \in V(G)$ where $\langle N(v) \rangle$ is the induced graph on the open neighbourhood of the vertex $v$. Pareek and Skupien (C. M. Pareek and Z. Skupien , On the smallest non-Hamiltonian locally Hamiltonian graph, J. Univ. Kuwait (Sci.), 10:9 - 17, 1983) posed the following two questions. Question 1 Is 9 the smallest order of a connected nontraceable locally traceable graph? Question 2 Is 14 the smallest order of a connected nontraceable locally hamiltonian graph? We answer the second question in the affirmative, but show that the correct number for the first question is 10. We develop a technique to construct connected locally hamiltonian and locally traceable graphs that are not traceable. We use this technique to construct such graphs with various prescribed properties.
Document type :
Journal articles
Complete list of metadata

Cited literature [11 references]  Display  Hide  Download

https://hal.inria.fr/hal-01352838
Contributor : Coordination Episciences Iam <>
Submitted on : Tuesday, August 16, 2016 - 5:45:46 PM
Last modification on : Monday, October 19, 2020 - 8:00:03 PM
Long-term archiving on: : Thursday, November 17, 2016 - 10:35:29 AM

File

2800-9958-1-PB.pdf
Explicit agreement for this submission

Identifiers

  • HAL Id : hal-01352838, version 1

Collections

Citation

Johan de Wet, Susan van Aardt. Traceability of locally hamiltonian and locally traceable graphs. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2016, Vol. 17 no. 3 (3), pp.245-262. ⟨hal-01352838⟩

Share

Metrics

Record views

159

Files downloads

1543